Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1980, Volume 48, Issue 4

Multivariate Risk Independence and Functional Forms for Preferences and Technologies<973:MRIAFF>2.0.CO;2-E
p. 973-985

Larry G. Epstein

The comparative static effects of increased uncertainty in standard two-period models of consumer and producer behavior under uncertainty have been shown in [10 and 11] to be complex. Two principal objectives of this paper are: (i) to describe some assumptions, forms of risk independence, about preferences and technologies, that simplify the behavioral effects of increased variability; and(ii) to characterize the preferences and technologies that are consistent with risk independence. The theory of duality plays an important part in the analysis.

Log In To View Full Content

Journal News